| Model Number |
3CX*NX19RE |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
Blood Loss (2597)
| Date of Event |
03/04/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, there were not enough oxygenation.Per user facility the act/heparin management is well documented in the report.The maximum act of 640 sec is documented (49.000 iu heparin administered).Pre & post pressures are continuously rising since bypass start and after approx.15 to 20 min.Both pressures are showing close to doubled values.There was a blood loss of less than 100ml.There was around a delay of 1 minute.Product was changed out.Procedure was completed successfully.
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 2, 2020.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 11, 3331, 4114, 213, 67, 4315).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer.Method code #2: 3331 - analysis of production records.Method code #3: 4114 - device not returned.Results code: 213 - no device problem found.Conclusions code #1: 67 - no problem detected.Conclusions code #2: 4315 - cause not established.The affected sample was not returned.However, a representative sample from the same lot number was tested for gas transfer performance per standard test method, built into a circuit with bovine blood conditioned to 37*c and hb of 12.7g/dl.The sample was determined to meet factory specifications.Root cause cannot be determined as the sample was not returned and the issue was not able to be recreated in the laboratory.All available information has been placed on file in quality management for appropriate tracking, trending and follow-up.
Event or Problem Description
Additional information received that, after changing with the oxygenator, with the flow diagram of fio2 and gas flow, shows 10l/min and with 100% fio in the blood gives a co2 of 47mmhg and po2 of 111mmhg.They perceived this as insufficient oxygenation with these gas settings.